I have known 4 people who have overdosed on methadone. The most recent was my best friend who was a drug addict and I was tryinging really hard to get her help. She looked into rehab and discovered that if her insurance didn't cover it, then they could kick her out and I think that was her breaking point. Her Dad, who she was really, really close to die about a year and a half ago and she was bi-polar so I think she just snapped. I found out afterwards that this was not her first attempt. She tried to cut her wrist shortly after her fathers death and she never told me about that. My 19 yr old daughter saw the deep scar the day we helped her move into her dorm and she told her she did it after her Dad died because she missed him so much. She knew this guy who was or is selling prescription drugs at a very high price and I think she got it from. She was about 5'6' and about 170 lbs with a high tolerance for prescription drugs and I am wondering about how much she possibly could have taken of the methadone to kill herself. I think she MAY HAVE taken a combination of a few other things such as klonopin and vicodin and I don't know anything for sure. What ever information you can give me would help. I am just having a hard time excepting this. It has been two months and I still half expect to get a call or text from her. She left a huge void. Thank you
wow, i am on methadone and norco(which is vicodin), and i know klonopin is a nasty drug. do you know if she was also drinking alcohol. even taken the maximum dose that a doctor would prescribe mixed with alcohol would kill her, so if she was taking even more then that, that would do the trick. it would shut down her heart, her breathing, she wouldn't have been in any pain more like falling asleep and not waking up, so if that is any help she went peacefully. i am so sorry for your loss it is hard to lose a loved one. i tried to overdose on soma once and thankgod i didn't succed. If you ever need to talk please feel free to e-mail me or comment back. once again i'm sorry. amber
I am so sorry for your loss. Please do not feel any guilt over this. It doesn't matter how many of what she took, what matters is she is gone & has left a void in your life. You just have to learn to accept it. My husband has been trying to kill himself since he was 16. He is now 60. The last time he almost did it. I finally got the right diagnosis, no one ever knew he was bipolar, anyway, with the right doctor & the right meds, he has made a complete turn around That's only been for 8 years. I only hope it continues. You can't do anything about what has past so concentrate on the future. apparyently like my husband your friend was good at hiding things until it was too late. This is typical of bipolars. It is such a shame too lose one this way, and you have my deepest sympathy...
These pain meds, particularly methadone, can reduce your breathing, often very easily, and Klonopin can also, as it actually is a sedative. If she had attempts before, it's likely she knew how much to take and there would have been nothing you could have done to stop her. Once someone gets their mind made up and set upon killing themselves it is really hard to change it. I know, I was focused on it a couple of times and the only thing that helped was being shut up in a psychiatric hospital with the doors locked. I'm so sorry for your loss, I know you tried to help her and that is what is important - you did try, and I'm sure she saw that and knew you cared.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2010 • 1 answer
Posted 2 Oct 2010 • 3 answers
Posted 24 Oct 2010 • 2 answers
Methadone Diskets - has anyone experienced extremely elevated levels of pain upon starting Methadone
Posted 10 Jun 2011 • 2 answers
Posted 21 Feb 2012 • 4 answers